Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 22, 2007, 10:08 AM EDT for Washington County, Maine. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 10:08 AM EDT (14:08 UTC)
- Expired
- Jun 22, 2007, 10:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Washington County, ME
The radar
The Caribou radar (KCBW), 141 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 10:45 AM EDT | HAIL 0.88 | Perry, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 2.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 221409 SVRCAR MEC029-221445- /O.NEW.KCAR.SV.W.0007.070622T1408Z-070622T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1008 AM EDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE... THIS INCLUDES THE CITIES OF...LUBEC...EASTPORT...EDMUNDS * UNTIL 1045 AM EDT * AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF PERRY...OR ABOUT 7 MILES WEST OF EASTPORT...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTPORT BY 1030 AM EDT... EDMUNDS BY 1035 AM EDT... LUBEC BY 1040 AM EDT... LAT...LON 4499 6708 4489 6724 4467 6702 4491 6681 $$ DUDA
2 follow-up statements
000 WWUS51 KCAR 221428 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1025 AM EDT FRI JUN 22 2007 MEC029-221445- /O.CON.KCAR.SV.W.0007.000000T0000Z-070622T1445Z/ WASHINGTON ME- 1025 AM EDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR EAST CENTRAL WASHINGTON COUNTY... AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR EDMUNDS...OR ABOUT 7 MILES WEST OF EASTPORT...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRESCOTT AND LUBEC THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4499 6708 4489 6724 4467 6702 4491 6681 $$ DUDA
000 WWUS51 KCAR 221441 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1040 AM EDT FRI JUN 22 2007 MEC029-221450- /O.EXP.KCAR.SV.W.0007.000000T0000Z-070622T1445Z/ WASHINGTON ME- 1040 AM EDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY EXPIRES AT 1045 AM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS DIMINISHED...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4499 6708 4489 6724 4467 6702 4491 6681 $$ DUDA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:04 AM EDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 22, 3:04 AM EDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 304 AM EDT FRI JUN 22 2007 .SYNOPSIS... AN AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEKEND. THIS WILL RESULT IN RATHER UNSETTLED CONDITIONS WITH A GOOD CHANCE OF SHOWERS AND SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS WHEN THE ATMOSPHERE WILL BE MOST UNSTABLE. THIS PESKY UPPER LOW WILL SLOWLY MOVE EAST OF THE REGION BY LATER SUNDAY ALLOWING A RIDGE OF HIGH PRESSURE WITH DRIER AIR TO BUILD INTO THE AREA ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... STATUS QUO THRU THE NEAR TERM PERIOD W/ PESKY LONG WAVE UPPER TROF AND CLOSED LOW RIGHT ON TOP OF US... THIS SYSTEM TO REMAIN RELATIVELY STATIONARY THRU THE NEAR TERM SO NO REAL CHANGE ANTICIPATED IN OVERALL CONDITIONS... SCATTERED SHOWERS STILL SHOWING UP ON RADAR ACROSS THE FA ATTM SO WOULD XPCT THE USUAL UPSWING IN ACTIVITY THRU THE DAY W/ THE ADDED BOOST FROM HEATING SO WILL INCREASE POPS TO LIKELY CENTRAL AND N W/ CONTD CHC POPS DOWNEAST WHERE SOME DOWNSLOPING CONTS W/ LOW-LEVEL NW FLOW. W/ VERY COOL POOL OF AIR ALOFT...SHOULD ALSO SEE SOME CONVECTION AGAIN THIS AFTN AND WILL INCLUDE MENTION OF THUNDER MOST AREAS DURING THE AFTN INTO THE ERLY EVE HOURS... SCENARIO SUPPORTS SOME ISOLD HEAVY DOWNPOURS AND PEA-SIZED HAIL BUT THESE SHOULD BE BRIEF AND MORE OF A NUISANCE THAN ANYTHING ELSE... THE NORMAL DIURNAL DOWNSWING XPCTD AGAIN TNGT W/ THE LOSS OF HEATING BUT WILL STILL KEEP CHC POPS GOING ACROSS THE FA... && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... SHOWERS TO CONTINUE ACROSS MAINLY NORTHERN AND CENTRAL SECTIONS AS THE UPPER LOW SLOWLY MOVES EAST OF THE AREA. DEEP MOISTURE WILL PROVIDE PLENTY OF CLOUDS AND WITH NORTHERLY FLOW TEMPERATURES TO REMAIN IN THE 60S FOR HIGHS ON SATURDAY. SHOWERS WILL SLOWLY DISSIPATE SATURDAY NIGHT AS UPPER LOW MOVES EAST OF THE REGION IN RESPONSE TO NEXT UPPER TROUGH APPROACHING FROM THE NORTHWEST. THIS NEXT UPPER TROUGH WILL CROSS THE STATE SUNDAY AND WITH AFTERNOON HEATING EXPECT SCATTERED SHOWERS FOR MOST OF THE REGION. BUFKIT INDICATES STABLE LAPSE RATES SO WILL NOT MENTION ANY THUNDER FOR SUNDAY AT THIS TIME. && .LONG TERM /MONDAY THROUGH THURSDAY/... PERSISTENT UPPER LEVEL LOW TO THE NORTH OF THE CWA WILL FINALLY BEGIN TO MOVE EASTWARD MONDAY. FOLLOWING GFS/ECMWF BLEND...LOOKS LIKE ANOTHER ROUND OF DISTURBANCES TO FOLLOW BEHIND MOVEMENT OF SYSTEM BEGINNING LATER ON TUES INTO WEDS. AMOUNT AND TIMING OF ANY POSSIBLE PRECIP IS STILL QUESTIONABLE. OTHERWISE...FOLLOWED WITH HPC TEMPS AS THEY LOOK REASONABLE WITH EXPECTED PATTERN THROUGH THURS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VARIABLE CONDS XPCTD THIS AM RANGING FROM VFR CONDS AND A SOLID MID DECK TO IFR IN SOME PTCHY DENSE FOG W/ THE ABUNDANT LOW-LEVEL MOISTURE IN PLACE AND LGT WNDS... VFR THIS AFTN INTO TNGT W/ SOME PTCHY MVFR IN RW/TRW THEN ANOTHER ROUND OF VARIABLE CONDS LATER TNGT AS THE SAME SCENARIO THAT IS IN PLACE THIS AM REPEATS ITSELF... MVFR CEILINGS MAINLY ACROSS NORTHERN SECTIONS DURING THE DAYTIME ON SATURDAY AND SUNDAY AS A SERIES OF UPPER LOWS AFFECT THE REGION. SCATTERED SHOWERS MAY REDUCE VSBY BETWEEN 3-5 MILES AT TIMES. CONDITIONS TO IMPROVE TO VFR MONDAY AS WEAK HIGH PRESSURE BUILDS OVER THE STATE. WARM FRONT MOVING ACROSS THE STATE ON TUESDAY MAY PRODUCE MVFR CONDITIONS AT TIMES IN ANY SHOWERS. && .MARINE... NEAR TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA CRITERIA. SHORT TERM: SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...KHW SHORT TERM...FOSTER LONG TERM...ALLEGRETTO AVIATION...KHW MARINE...KHW/FOSTER
Hazardous weather outlook, Jun 22, 6:08 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 608 AM EDT FRI JUN 22 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-231015- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 608 AM EDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 9:42 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
942 AM EDT FRI JUN 22 2007
MEZ017-030-221445-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
942 AM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 937 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
POSSIBLY SMALL HAIL 21 MILES NORTH OF CUTLER. THE STORM WAS MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1045 AM EDT INCLUDE...
CUTLER... MARION...TRESCOTT
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
DUDASpecial weather statement, Jun 22, 9:57 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
957 AM EDT FRI JUN 22 2007
MEZ017-030-221500-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
957 AM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 948 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER PERRY. THE STORM WAS MOVING SOUTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1100 AM EDT INCLUDE...
PERRY... EASTPORT... LUBEC...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEWITTThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:43 AM EDT | Severe Thunderstorm Warning | CAR | Washington | 32 min |
| Jun 22, 1:09 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 36 min |
| Jun 22, 1:51 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 24 min |
| Jun 22, 2:52 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 23 min |
| Jun 22, 3:09 PM EDT | Severe Thunderstorm Warning | CAR | Hancock | 36 min |
| Jun 22, 3:15 PM EDT | Marine Weather Statement | CAR | 60 min | |
| Jun 22, 3:17 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.